Thunderstorm Wind, Burnett
- When
- August 12, 8:40 PM CST
- Where
- Burnett County, Siren
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.780, -92.380
Trees were blown down around the county.
An isolated severe thunderstorm produced damaging wind gusts across portions of northwest Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
An isolated severe thunderstorm produced damaging wind gusts across portions of northwest Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 12, 7:27 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE DULUTH MN 827 PM CDT THU AUG 12 2010 .MESOSCALE UPDATE...CONCERNING SVR TSTORM/HEAVY POTENTIAL ACROSS THE FAR SOUTHERN PARTS OF THE DULUTH CWA WELL-DEVELOPED MCS ACROSS CENTRAL MN CONTINUES TO TRANSLATE ENEWD AS OF 815 PM... WITH THE LEADING EDGE OF THE DEEPER CONVECTION BEGINNING TO ENCROACH ON PINE/BURNETT COUNTIES. THE THREAT OF SEVERE WEATHER WITH THIS MCS IS EXPECTED TO OVERALL SLOWLY DIMINISH AS IT CONTINUES TO MOVE ENEWD INTO THE PINE CITY/HINCKLEY/GRANTSBURG/SPOONER AREAS THROUGH 10 PM OR SO. HOWEVER.. RISK OF DAMAGING WINDS IS EXPECTED TO PERSIST WITH THE COLD-POOL DRIVEN LINE OF STORMS AND ALSO WITH EVOLVING COMMA HEAD EXPECTED TO EVOLVE OUT OF DEEPER UPDRAFTS NEAR ST CLOUD. SURFACE WARM FRONT REMAINS NEARLY STATIONARY ROUGHLY ALONG THE INTERSTATE 94 CORRIDOR..BUT NWD SLOPING ELEVATED FRONTAL ZONE IS CLEARLY EVIDENT IN ZONE 75-100 MILES NORTH OF SFC FRONT IN OBJECTIVE ANALYSIS FIELDS OF CAPE/MOISTURE. EWD EXTENT OF "WARM ADVECTION WING" CONVECTION EVIDENT FROM JUST S OF LAKE MILLE LACS EWD TO NEAR GRANTSBURG LIKELY DENOTES POSITION OF STEEPEST ISENTROPIC ISOSURFACES AND BEST MESOSCALE LIFT ASSOCIATED WITH MOIST FGEN AND LAYER LIFTING PROCESSES. IT SEEMS LIKELY THAT LEADING EDGE OF COLD POOL/DEEP UPDRAFTS LOCATED ROUGHLY FROM MILACA TO THE NRN SUBURBS OF MSP WILL MOVE INITIALLY INTO PINE AND BURNETT COUNTIES OVER THE NEXT 1-1.5 HRS WHILE BECOMING INCREASINGLY ELEVATED. HOWEVER..GIVEN WELL-DEVELOPED NATURE OF SYSTEM..ACCESS TO INFLOW AIR WITH CAPE OF 2000-3000 J/KG..AND SHALLOW/MOIST STABLE LAYER N OF SFC FRONT..GUSTY WINDS SHUD STIL BE ABLE TO PENETRATE TO THE SFC..WITH SOME SVR GUSTS POSSIBLE WHERE PRECIPITATION CASCADES AID IN DOWNWARD MOMENTUM TRANSFER ALONG WITH PRECIP LOADING. IN ADDITION..DEVELOPMENT OF MCV FROM ST CLOUD AREA PART OF MCS AND ASSOCIATED MESOSCALE E-W ORIENTED CONVECTIVE DEFORMATION ZONE EXTENDING EWD SHUD LEAD TO LONGER DURATION RESIDENCE TIMES OF HIGH PRECIP RATES ACROSS SRN PINE/BURNETT/WASHBURN COUNTIES. THIS AREA WILL BE WATCHED CLOSELY FOR FLASH FLOOD POTENTIAL..ESPECIALLY GIVEN WET GROUNDS IN THIS AREA FROM RECENT RAINS. MILLER && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 320 PM CDT THU AUG 12 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 320 PM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING AND THROUGH THE OVERNIGHT ACROSS NORTHEASTERN MINNESOTA. SOME STORMS MAY BE SEVERE ALONG AND WEST OF A LINE FROM ELY TO HINCKLEY...WITH THE THREAT BEING LARGE HAIL...DAMAGING WINDS AND TORNADOES. AFTER MIDNIGHT...THE THREAT TURNS TO HEAVY RAIN. SOME AREAS OF THE NORTHLAND COULD SEE PERIODS OF HEAVY RAIN WITH FREQUENT LIGHTNING. LOCALIZED ROADWAY FLOODING WILL BE POSSIBLE THROUGH THE NIGHT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN SHOWERS AND THUNDERSTORMS WILL PERSIST INTO FRIDAY AND FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL BE A THREAT ONCE AGAIN...WITH THE BEST CHANCE ACROSS EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. HEAVY RAIN IS LIKELY AS WELL AGAIN...WITH THE POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LSZ121-140>148-131030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 320 PM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS WESTERN LAKE SUPERIOR. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH STRONG GUSTY WINDS...HAIL...LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT OVER THE WESTERN SECTIONS OF LAKE SUPERIOR. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
620 PM CDT THU AUG 12 2010
MNZ033-034-036-122330-
CROW WING-SOUTH AITKIN-SOUTH CASS-
620 PM CDT THU AUG 12 2010
...RAPIDLY DEVELOPING STORMS IN BRAINERD LAKES AREA...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS ALONG A WARM FRONT DRAPED ACROSS
THE BRAINERD LAKES...AITKIN...AND MILLE LACS LAKE REGION OF NORTH
CENTRAL MINNESOTA.
STAY ALERT TO SEVERE WEATHER STATEMENTS AND WARNINGS THIS EVENING.
THESE STORMS WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH
DAMAGING WINDS AND POSSIBLE TORNADOES.
A FEW LOCATIONS THAT CAN EXPECT THESE STORMS THROUGH THE EVENING
INCLUDE...LEADER...MOTLEY...NISSWA...BRAINERD...SHEPHARD...AITKIN...A
ND MILLE LACS LAKE.
LAT...LON 4664 9478 4662 9343 4624 9345 4623 9379
4614 9381 4615 9437 4623 9440 4627 9435
4629 9436 4632 9443 4629 9454 4635 9466
4635 9473 4639 9479
GRANINGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
830 PM CDT THU AUG 12 2010
MNZ038-WIZ006-130215-
BURNETT-PINE-
830 PM CDT THU AUG 12 2010
...STRONG STORMS APPROACHING ST CROIX RIVER VALLEY...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILACA...TO
CAMBRIDGE...AND LINO LAKES...MOVING NORTHEAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND
HEAVY DOWNPOURS.
* THUNDERSTORMS WILL BE NEAR...
HENRIETTE BY 845 PM...
HINCKLEY BY 900 PM...
SANDSTONE AND CLOVERDALE BY 905 PM...
SIREN BY 915 PM...
IF OUTDOORS...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4565 9217 4572 9217 4572 9251 4564 9255
4564 9287 4567 9289 4572 9287 4573 9313
4598 9314 4599 9307 4616 9305 4629 9238
4564 9210
GRANING!SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 926 PM CDT THU AUG 12 2010 WIZ001>003-007-008-130330- ASHLAND-BAYFIELD-DOUGLAS-SAWYER-WASHBURN- 926 PM CDT THU AUG 12 2010 ...LINE OF STORMS APPROACHING HAYWARD LAKES AREA... AT 925 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM HINCKLEY...TO SIREN...MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS AND HEAVY DOWNPOURS. * THE LINE OF STORMS WILL BE NEAR... STONE LAKE BY 1010 PM... SOLON SPRINGS BY 1015 PM... RESERVE AND NORTHWOODS BEACH BY 1020 PM... RADISSON AND LITTLE ROUND LAKE BY 1025 PM... NEW POST BY 1030 PM... LAT...LON 4643 9188 4655 9104 4563 9068 4563 9154 GRANING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
933 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 7 SW PINE CITY 45.76N 93.07W
08/12/2010 PINE MN LAW ENFORCEMENT
PINE COUNTY SHERIFF DISPATCH REPORTS TREE DOWN BLOCKING
HIGHWAY 70 NEAR COUNTY RD 1. TIME APPROXIMATE.
&&
KKThe Duluth radar (KDLH), 118 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were blown down around the county.
Power lines were blown down.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256987, 256985, 256986.